Alert archive / California / High Wind Warnings in 2022
High Wind Warning 1, NWS Sacramento, CA
NWS Sacramento, CA issued this high wind warning at Jan 21, 2022, 8:44 AM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 21, 2022, 8:44 AM PST (16:44 UTC)
- Expired
- Jan 22, 2022, 12:00 PM PST
- In force
- 27 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
725 WWUS76 KSTO 211644 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 844 AM PST Fri Jan 21 2022 ...Strong north to east winds through Saturday... .North to east winds will increase across interior Northern California today. The strongest winds in the Central Valley will occur this afternoon into Saturday morning, while strongest winds over the northern Sierra and southern Cascades are expected tonight and Saturday. Gusts of 30 to 45 mph are likely in the Central Valley, locally higher along the west side and Delta area. Gusts of 50 to 70 mph, locally higher, are likely across the higher elevations and exposed ridges in the northern Sierra. The most significant impacts are expected in the mountains where downed trees and power outages will be possible along with difficult driving conditions. CAZ068-069-221300- /O.UPG.KSTO.WI.Y.0002.000000T0000Z-220122T2000Z/ /O.NEW.KSTO.HW.W.0001.220121T1644Z-220122T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 844 AM PST Fri Jan 21 2022 ...HIGH WIND WARNING IN EFFECT UNTIL NOON PST SATURDAY... * WHAT...Northeast winds 30 to 45 mph with gusts up to 50 to 70 mph, locally higher along ridgetops and peaks. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until noon PST Saturday. * IMPACTS...Damaging winds will have the potential to blow down burned/weakened trees. Possible downed power lines resulting in power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Outdoor recreation activities such as skiing, snowshoeing, and hiking will be potentially dangerous with the high winds. Avoid forested areas as winds could blow down trees and branches. Stay clear of power lines. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ016>019-221300- /O.CON.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 844 AM PST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph, locally higher along the west side of the Sacramento Valley and Delta areas. * WHERE...Northern San Joaquin Valley, Carquinez Strait and Delta, Central and Southern Sacramento Valley. * WHEN...From 7 AM this morning to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weakened trees could be blown down and a few power outages may result. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Avoid forested areas as gusty winds could blow down trees and branches. Stay clear of power lines. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
6 follow-up statements
785 WWUS76 KSTO 211904 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1104 AM PST Fri Jan 21 2022 ...Strong north to east winds through Saturday... .North to east winds will increase across interior Northern California today. The strongest winds in the Central Valley will occur this afternoon into Saturday morning, while strongest winds over the northern Sierra and southern Cascades are expected tonight and Saturday. Gusts of 30 to 45 mph are likely in the Central Valley, locally higher along the west side and Delta area. Gusts of 50 to 70 mph, locally higher, are likely across the higher elevations and exposed ridges in the northern Sierra. The most significant impacts are expected in the mountains where downed trees and power outages will be possible along with difficult driving conditions. CAZ068-069-212015- /O.CON.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 1104 AM PST Fri Jan 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST SATURDAY... * WHAT...Northeast winds 30 to 45 mph with gusts up to 50 to 70 mph, locally higher along ridgetops and peaks. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until noon PST Saturday. * IMPACTS...Damaging winds will have the potential to blow down burned/weakened trees. Possible downed power lines resulting in power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Outdoor recreation activities such as skiing, snowshoeing, and hiking will be potentially dangerous with the high winds. Avoid forested areas as winds could blow down trees and branches. Stay clear of power lines. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015-212015- /O.EXA.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 1104 AM PST Fri Jan 21 2022 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph, locally higher along the west side of the Sacramento Valley. * WHERE...Northern Sacramento Valley. * WHEN...From 7 AM this morning to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weakened trees could be blown down and a few power outages may result. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Avoid forested areas as gusty winds could blow down trees and branches. Stay clear of power lines. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ016>019-212015- /O.CON.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Central Sacramento Valley-Southern Sacramento Valley- Carquinez Strait and Delta-Northern San Joaquin Valley- Including the cities of Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 1104 AM PST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph, locally higher along the west side of the Sacramento Valley and Delta areas. * WHERE...Northern San Joaquin Valley, Carquinez Strait and Delta, Central and Southern Sacramento Valley. * WHEN...From 7 AM this morning to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weakened trees could be blown down and a few power outages may result. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Avoid forested areas as gusty winds could blow down trees and branches. Stay clear of power lines. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
782 WWUS76 KSTO 211906 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1106 AM PST Fri Jan 21 2022 ...Strong north to east winds through Saturday... .North to east winds will increase across interior Northern California today. The strongest winds in the Central Valley will occur this afternoon into Saturday morning, while strongest winds over the northern Sierra and southern Cascades are expected tonight and Saturday. Gusts of 30 to 45 mph are likely in the Central Valley, locally higher along the west side and Delta area. Gusts of 50 to 70 mph, locally higher, are likely across the higher elevations and exposed ridges in the northern Sierra. The most significant impacts are expected in the mountains where downed trees and power outages will be possible along with difficult driving conditions. CAZ068-069-221400- /O.CON.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 1106 AM PST Fri Jan 21 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST SATURDAY... * WHAT...Northeast winds 30 to 45 mph with gusts up to 50 to 70 mph, locally higher along ridgetops and peaks. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until noon PST Saturday. * IMPACTS...Damaging winds will have the potential to blow down burned/weakened trees. Possible downed power lines resulting in power outages. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Outdoor recreation activities such as skiing, snowshoeing, and hiking will be potentially dangerous with the high winds. Avoid forested areas as winds could blow down trees and branches. Stay clear of power lines. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>019-221400- /O.CON.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 1106 AM PST Fri Jan 21 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST SATURDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph, locally higher along the west side of the Sacramento Valley and Delta areas. * WHERE...Northern San Joaquin Valley; Carquinez Strait; Delta area; and Northern, Central, and Southern Sacramento Valley. * WHEN...From 7 AM this morning to 7 AM PST Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs and weakened trees could be blown down and a few power outages may result. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Avoid forested areas as gusty winds could blow down trees and branches. Stay clear of power lines. Secure outdoor objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
020 WWUS76 KSTO 221048 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 248 AM PST Sat Jan 22 2022 ...Strong north to east winds through this morning... CAZ068-069-222000- /O.CON.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 248 AM PST Sat Jan 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 50 to 60 mph, locally higher along ridgetops and peaks. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until noon PST Saturday. * IMPACTS...Damaging winds will have the potential to blow down burned/weakened trees. Possible downed power lines resulting in power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>019-221500- /O.CON.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Northern San Joaquin Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, Fairfield/Suisun, Stockton, and Modesto 248 AM PST Sat Jan 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...North winds 20 to 25 mph with gusts up to 40 mph, highest along the west side of the Sacramento Valley and Delta areas. * WHERE...Carquinez Strait; Delta area; and Northern, Central, and Southern Sacramento Valley. * WHEN...To 7 AM this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs acould be blown down and a few power outages may result. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
774 WWUS76 KSTO 221114 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 314 AM PST Sat Jan 22 2022 ...Strong north to east winds through this morning... CAZ019-221215- /O.CAN.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Northern San Joaquin Valley- Including the cities of Stockton and Modesto 314 AM PST Sat Jan 22 2022 ...WIND ADVISORY IS CANCELLED... $$ CAZ068-069-222000- /O.CON.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 314 AM PST Sat Jan 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 50 to 60 mph, locally higher along ridgetops and peaks. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until noon PST Saturday. * IMPACTS...Damaging winds will have the potential to blow down burned/weakened trees. Possible downed power lines resulting in power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ015>018-221500- /O.CON.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Redding, Red Bluff, Chico, Oroville, Marysville/Yuba City, Sacramento, and Fairfield/Suisun 314 AM PST Sat Jan 22 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WHAT...North winds 20 to 25 mph with gusts up to 40 mph, highest along the west side of the Sacramento Valley and Delta areas. * WHERE...Carquinez Strait; Delta area; and Northern, Central, and Southern Sacramento Valley. * WHEN...To 7 AM this morning. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs acould be blown down and a few power outages may result. Travel could be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
950 WWUS76 KSTO 221512 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 712 AM PST Sat Jan 22 2022 ...Strong north to east winds through this morning... CAZ017-018-222000- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ /O.NEW.KSTO.WI.Y.0003.220122T1512Z-220122T2000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 712 AM PST Sat Jan 22 2022 ...WIND ADVISORY IN EFFECT UNTIL NOON PST TODAY FOR THE FAR WESTSIDE OF THE VALLEY AND DELTA... * WHAT...North winds 15 to 30 mph with local gusts up to 40 mph. * WHERE...Southern Sacramento Valley and Carquinez Strait and Delta Counties. * WHEN...Until noon PST today. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ015-016-221615- /O.EXP.KSTO.WI.Y.0002.000000T0000Z-220122T1500Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 712 AM PST Sat Jan 22 2022 ...WIND ADVISORY HAS EXPIRED... The stronger winds have decreased but conditions will remain breezy today. The wind advisory will be allowed to expire. $$ CAZ068-069-222000- /O.CON.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 712 AM PST Sat Jan 22 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Northeast winds 15 to 30 mph with local gusts 40 to 60 mph. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until noon PST today. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$
374 WWUS76 KSTO 222005 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1205 PM PST Sat Jan 22 2022 ...Strong east winds into Sunday morning over the mountains... CAZ068-069-231200- /O.EXP.KSTO.HW.W.0001.000000T0000Z-220122T2000Z/ /O.EXB.KSTO.WI.Y.0003.220122T2005Z-220123T1800Z/ Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the cities of Chester, Quincy, and Blue Canyon 1205 PM PST Sat Jan 22 2022 ...WIND ADVISORY IN EFFECT UNTIL 10 AM PST SUNDAY... ...HIGH WIND WARNING WILL EXPIRE AT NOON PST TODAY... * WHAT...Areas of east winds 20 to 35 mph with gusts up to 55 mph expected. Locally stronger winds along the crest. * WHERE...Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada Counties. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CAZ017-018-222115- /O.EXP.KSTO.WI.Y.0003.000000T0000Z-220122T2000Z/ Southern Sacramento Valley-Carquinez Strait and Delta- Including the cities of Sacramento and Fairfield/Suisun 1205 PM PST Sat Jan 22 2022 ...WIND ADVISORY WILL EXPIRE AT NOON PST TODAY... Wind will remain breezy this afternoon but remain below advisory levels, therefore the wind advisory will be allowed to expire. Wind gusts between 20 and 30 mph will continue until late this afternoon and early evening. Locally some stronger gusts are expected over the westside of the valley. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this high wind warning went out at Jan 21, 3:45 AM PST, 4 hours 59 minutes earlier.
Area forecast discussion, Jan 21, 3:45 AM PST, 4 hours 59 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 345 AM PST Fri Jan 21 2022 .SYNOPSIS... Dry and windy weather through Saturday. Continued dry next week with lighter winds. && .DISCUSSION... Thin high clouds are spreading south across the region ahead of the strong short-wave trough dropping south into the Great Basin. IR difference imagery shows a relatively thin strip of thick fog along the eastern edge of the valley extending from the Sacramento area south into the northern San Joaquin Valley. Northerly surface pressure gradient has been increasing steadily overnight (MFR-SAC is nearly 9 mbs) and northerly wind gusts in the teens to mid 20s mph have spread into the northern Sacramento Valley with lighter northwest winds extending southward along the western edge of the valley. System continues to drop southward and is forecast to close off over the northern Gulf of California on Saturday before slowly edging eastward early next week. Surface gradient will max out over the valley today while gradient will continue to tighten over the northern Sierra tonight. Gusts of 35-45 mph will be possible along the western half of the Central Valley today with more localized breezes continuing tonight, and gusts of 50-70 mph (locally higher) will pick up later today and continue overnight across the higher elevations of the northern Sierra and over exposed ridges. A wind advisory remains in effect. Winds will decrease by later Saturday, but dry northerly flow will continue into early next week limiting late night and morning valley fog potential. Cold advection will likely result in cooler temperatures across the mountains today and Saturday while most of the Central Valley will continue to see highs in the 60s. Milder temperatures are expected for the mountains early next week while strengthening inversions associated with the mid/upper ridge will bring minor cooling to much of the Central Valley. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... EPAC high remains main synoptic feature through much of the extended forecast period. Models differ with depth of upper trough forecast to approach the West Coast towards the end of next week. Forecast remains dry for now with high temperatures slightly above normal. && .AVIATION... Lcl MVFR/IFR/LIFR conds poss in BR/ST vcnty of KMYV Swd in Cntrl Vly and Delta area until 17z otrw VFR ovr intr NorCal nxt 24 hrs. Wdsprd LLWS with N-E sfc wnd sust up to 25 kts with gusts 30-40 kts in Cntrl Vly and gusts 30-50 kts in ptns of the fthls/mtns, lcly up to 70 kts ovr Siernev. && .STO WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 7 AM this morning to noon PST Saturday for Carquinez Strait and Delta-Central Sacramento Valley-Northern San Joaquin Valley-Southern Sacramento Valley-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
High Wind Warnings in California, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.